Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 261, NWS Nashville, TN

August 24, 1999Clay County, Pickett County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 24, 1999, 5:36 PM CDT for Clay County, Pickett County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 1999, 5:36 PM CDT (22:36 UTC)
Expired
Aug 24, 1999, 6:00 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Clay County, TN, Pickett County, TN

The radar

The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
975 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:20 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 24, 2:20 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
145 PM CDT TUE AUG 24 1999

SATELLITE AND MSAS ANALYSIS CONTINUE TO SHOW DRY AIR INVADING THE NW
PORTION OF THE FORECAST AREA (FA) WITH 60-65 DEWPOINTS JUST MOVING
INTO THE CLARKSVILLE AREA. FRONT EXTENDS FROM THE ARK-LA-TEX NEWD
THROUGH THE AREA BETWEEN CLARKSVILLE AND PADUCAH. FRONT SHOULD
MOVE INTO THE CLARKSVILLE AREA JUST AFTER 7PM..NASHVILLE AROUND
MIDNIGHT AND CROSSVILLE WED MORNING. SVR POSSIBLE EAST HALF OF FA
TONIGHT. A LITTLE DRIER AND COOLER CONDITIONS FOR WED WITH TEMPS
DROPPING A CATEGORY.

NO PROBLEMS WITH FWC GUIDANCE TEMPS. PUMPED BNA POP ABOVE FWC
FOR THIS EVENING.

BNA BB 067/085 065/088 066 18511
CSV ETB 066/080 060/083 062 18722

18
JLM

In the hours before

Special weather statement, Aug 24, 1:44 PM CDT, 3 hours 52 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-250915-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CDT TUE AUG 24 1999

...POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IN
PORTIONS OF MIDDLE TENNESSEE...

A COLD FRONT TO THE NORTHWEST OF MIDDLE TENNESSEE HAS CONTINUED TO
PRESS SOUTHEAST TOWARD THE AREA. CONDITIONS HAVE BECOME MORE UNSTABLE
SINCE EARLY THIS MORNING AND SHOWERS AND THUNDERSTORMS ARE STILL
EXPECTED TO DEVELOP BY LATE THIS AFTERNOON.

SOME OF THESE STORMS MAY REACH SEVERE LIMITS...ESPECIALLY LATE THIS
AFTERNOON AND EARLY THIS EVENING. THE SEVERE THREAT IS GENERALLY
ALONG AND EAST OF A LINE FROM PORTLAND TO NASHVILLE TO COLUMBIA
AND WAYNESBORO. IF THESE STORMS REACH SEVERE LIMITS...WIND GUSTS IN
EXCESS OF 60 MPH AND HAIL THREE QUARTERS OF AN INCH OR GREATER WILL
BE POSSIBLE.

SPOTTER ACTIVATION MAY BE REQUIRED.
Special weather statement, Aug 24, 1:44 PM CDT, 3 hours 52 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-250915-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CDT TUE AUG 24 1999

...POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IN
PORTIONS OF MIDDLE TENNESSEE...

A COLD FRONT TO THE NORTHWEST OF MIDDLE TENNESSEE HAS CONTINUED TO
PRESS SOUTHEAST TOWARD THE AREA. CONDITIONS HAVE BECOME MORE UNSTABLE
SINCE EARLY THIS MORNING AND SHOWERS AND THUNDERSTORMS ARE STILL
EXPECTED TO DEVELOP BY LATE THIS AFTERNOON.

SOME OF THESE STORMS MAY REACH SEVERE LIMITS...ESPECIALLY LATE THIS
AFTERNOON AND EARLY THIS EVENING. THE SEVERE THREAT IS GENERALLY
ALONG AND EAST OF A LINE FROM PORTLAND TO NASHVILLE TO COLUMBIA
AND WAYNESBORO. IF THESE STORMS REACH SEVERE LIMITS...WIND GUSTS IN
EXCESS OF 60 MPH AND HAIL THREE QUARTERS OF AN INCH OR GREATER WILL
BE POSSIBLE.

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 5:57 PM CDTSevere Thunderstorm WarningOHXTrousdale33 min
Aug 24, 6:01 PM CDTSevere Thunderstorm WarningOHXClay29 min
Aug 24, 6:05 PM CDTSevere Thunderstorm WarningOHXMacon40 min
Aug 24, 6:11 PM CDTSevere Thunderstorm WarningOHXDavidson34 min
Aug 24, 6:29 PM CDTSevere Thunderstorm WarningOHXClay31 min
Aug 24, 6:36 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.